Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 30, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 30, 2006, 6:32 PM EDT for Mecklenburg County, Virginia. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2006, 6:32 PM EDT (22:32 UTC)
- Expired
- Aug 30, 2006, 8:00 PM EDT
- In force
- 88 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:00 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 30, 4:00 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT WED AUG 30 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...LATEST SFC ANALYSIS SHOWS
FRONTAL BOUNDARY POSITIONED JUST S OF THE VA/NC BORDER. LARGE AREA
OF CONVECTION FIRING ALONG AND S OF THE LOW LVL CONV ZONE ACRS
CNTRL AND NRN NC. FARTHER NORTH IN MUCH OF VA...HAVE SHWRS W/
EMBEDDED THUNDER BEING ENHANCED BY UPR DIVERGENCE IN RRQ OF UPR
JET. FOR TONIGHT MODELS SHOW THE UPR JET DIVERGENCE STRENGTHENING
SO HAVE GONE WITH LKLY POPS ALL ZONES...WITH BEST CHC FOR THUNDER
ACRS SRN ZONES CLOSER TO THE FRONT AND WITH MORE INSTABILITY. HAVE
CONTD THE FLASH FLOOD WATCH FROM THIS EVENING ALL THE WAY THROUGH
FRI EVENG FOR APPROX SRN 2/3 CWA...AND HAVE HOISTED THE REST OF
THE REGION (GENERALLY N OF RIC TO MFV LINE) INTO FFA BEGINNING THU
AFTN AND LASTING THROUGH FRU NGT/ERLY SAT MRNG. SVR POTENTIAL
LOOKS TO BE MAINLY DAMAGING WINDS FROM WET MICROBURSTS THIS
EVENG...MAINLY ACRS SRN ZONES. OF NOTE...GFS HAS SUFFERED CONV
FEEDBACK PROBLEMS FOR SEVERAL RUNS SO THE 5 INCHES PROGGED OVER SRN
VA HAS BEEN DISREGARDED.
THURSDAY...SEE LATEST FCST FROM NHC/TPC FOR DETAILS ON
ERNESTO...FOLLOWING THE TRACK FCST THE CENTER OF CIRCULATION IS
EXPECTED TO BE OFF THE GA COAST BY 12Z THU. MODELS ALL SUGGEST CAT
POPS THU...BUT HAVE SCALED BACK SOMEWHAT FOR THE MRNG HRS THEN
BRING THE HIGHER POPS BACK IN BY AFTN. THINKING HERE IS THAT
SUBSIDENCE OUT ON NRN PERIPHERY OF ERNESTO WILL LIMIT PRECIP
COVERAGE AT LEAST FOR AWHILE (AS HAS OCCURED FOR MUCH OF TODAY IN GA/SC).
THU NGT/FRI...THIS LOOK TO BE THE MAIN EVENT WITH PRECIP BANDS
TRACKING INTO THE CWA FROM S TO N. TRACK SHOWS MAIN CENTER WEST OF
I-95 WHICH WOULD SUGGEST POSSIBILITY FOR SVR ON FRI. HAVE CAT POPS
ALL ZONES....TEMPS COOLEST NW TO WARMEST SE.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...FOLLOWING LATEST TPC
TRACK OF ERNESTO REMNANTS THE CENTER OF CIRCULATION LOOKS TO BE
WELL NORTH OF AKQ CWA BY 12Z SAT...WITH SUBSIDENCE EXPECTED IN ITS
WAKE. HAVE LOWERED POPS TO 20-30% SAT AND SUNDAY. OVERALL PATN
SHOWS SLOW MOVING UPR LVL LOW JUST TO OUR WEST THROUGH ERLY NXT
WEEK. HAVE 30% POPS FOR SCTD STORMS THRU THIS PERIOD WITH TEMPS
MAINLY NR NRML IN THE 80S.
&&
.AVIATION...
CNVTN POPPING IN SE VA/NE NC...LRGR AREA OF SHRAS FARTHER NNW IN FA.
XPCTG PDS OF LIFR/IFR IN SHRAS/TSRAS THIS EVE/ERY TNGT...THEN AGN
GENLY IN LLVL STRATUS LTR TNGT/ERY THU. ADDTNL SHRAS PSBL ACRS MUCH
OF THE AREA THU MORNING.
&&
.MARINE...
XPCTG OVRALL INCRS IN GRAD WNDS NEXT 24-36 HRS W/ MOD SFC HI PRES
BUILDING E THROUGH SE CANADA. STRNG SCAS WL BE ADVERTISED MOST PLCS
BY THU MIDDAY/AFTN HRS...REGARDLESS OF TRACK/STRNGTH OF LO PRES
APPROACHING FM THE S. NE WNDS GENLY PREVAILING TNGT INTO THU...THEN
SHIFT TO E THU AFTN/EVE W/ HI PRES CONTG SLO MVMNT E. XPCTG MOD/STRNG
ESE WNDS ON THE WTRS THU NGT INTO FRI AFTN...B4 GRDLY LWRG THIS
WKND. CONCERN OVR MINOR TIDAL FLDG...STARTING THU AFTN AND INTO ERY
FRI B4 WND SHIFTS TO MR SSE/DCRSS IN SPDS BEGINNING FRI AFTN/EVE. WL
HIGHLIGHT DEPARTURES 1 TO 1.5 FT THU...ARND 2 FT THU NGT MOST
PLCS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ021>025 FROM 2 PM THURSDAY TO 2 AM
SATURDAY.
NC...FLASH FLOOD WATCH FOR NCZ012>017-030>032-102 UNTIL 8 PM FRIDAY.
VA...FLASH FLOOD WATCH FOR VAZ048-049-062>064-072>078-085-099 FROM
2 PM THURSDAY TO 2 AM SATURDAY.
...FLASH FLOOD WATCH FOR VAZ060-061-065>071-079>084-086>098-100
UNTIL 8 PM FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>632-658 FROM 6 AM THURSDAY TO
6 PM THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ633 FROM NOON THURSDAY TO 6 PM
THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ650 UNTIL 6 PM THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ652 UNTIL 6 PM THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ654-656 FROM 9 PM WEDNESDAY TO 6
PM THURSDAY.
&&
SHORT TERM/LONG TERM...BROWN
AVIATION/MARINE...25Hazardous weather outlook, Aug 30, 5:58 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 558 AM EDT WED AUG 30 2006 ANZ633-NCZ012>017-030>032-102-VAZ060-061-065>071-079>084-086>098- 100-311000- CURRITUCK SOUND-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- NORTHAMPTON VA- 558 AM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CURRITUCK SOUND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE AFTERNOON AND INTO THE OVERNIGHT HOURS. HEAVY DOWNPOURS WILL ACCOMPANY SCATTERED THUNDERSTORMS ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. SOME LOCALIZED FLOODING MAY OCCUR IN LOW LYING AND POOR DRAINAGE AREAS. SOME AREAS MAY SEE 3 TO 5 INCHES OF RAIN THROUGH THU AFTERNOON. (SEE LATEST WBCFFAAKQ) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... TROPICAL STORM ERNESTO LOOKS TO IMPACT THE REGION FRIDAY INTO SATURDAY. REFER TO LATEST TPC ADVISORIES FOR DETAILS. SOME ISOLATED AREAS COULD SEE 5-10 INCHES OF TOTAL RAINFALL BY SAT AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERES ARE ENCOURAGED TO CALL IN DAILY RAINFALL AMOUNTS AND ANY FLOODING SITUATIONS THAT OCCUR. MDZ021>025-VAZ048-049-062>064-072>078-085-099-311000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-MIDDLESEX-ACCOMACK- 558 AM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE AFTERNOON AND INTO THE OVERNIGHT HOURS. SOME AREAS MAY SEE 1 TO 3 INCHES OF RAIN THROUGH THU AFTERNOON. HEAVY DOWNPOURS WILL ACCOMPANY SCATTERED THUNDERSTORMS ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. SOME LOCALIZED FLOODING MAY OCCUR IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... TROPICAL STORM ERNESTO LOOKS TO IMPACT THE REGION FRIDAY INTO SATURDAY. REFER TO LATEST TPC ADVISORIES FOR DETAILS. SOME ISOLATED AREAS COULD SEE 3-7 INCHES OF TOTAL RAINFALL BY SAT AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERES ARE ENCOURAGED TO CALL IN DAILY RAINFALL AMOUNTS AND ANY FLOODING SITUATIONS THAT OCCUR. ANZ630>632-650-652-654-656-658-670-311000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 558 AM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND THE MID ATLANTIC OFFSHORE WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE AFTERNOON AND INTO THE OVERNIGHT HOURS. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL ACCOMPANY SCATTERED THUNDERSTORMS ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... GALE FORCE CONDITIONS MAY DEVELOP ON FRIDAY. THIS WILL DEPEND ON ACTUAL TRACK/MOVEMENT ERNESTO TAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WAMSLEY
In the hours before
Special weather statement, Aug 30, 4:11 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 411 PM EDT WED AUG 30 2006 NCZ014-016-017-VAZ093>098-302115- CAMDEN NC-CHESAPEAKE VA-GATES NC-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 411 PM EDT WED AUG 30 2006 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS MOVING EXTREME SOUTHEAST VIRGINIA... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF THUNDERSTORMS FROM 9 MILES NORTHWEST OF CHURCHLAND TO 11 MILES SOUTH OF DOWNTOWN SUFFOLK...OR FROM 6 MILES SOUTHEAST OF SMITHFIELD TO 9 MILES NORTH OF SUNBURY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CHURCHLAND AROUND 435 PM EDT... DOWNTOWN PORTSMOUTH AROUND 445 PM EDT... DOWNTOWN NORFOLK AROUND 450 PM EDT... OCEAN VIEW AROUND 500 PM EDT... GREAT BRIDGE AROUND 515 PM EDT... WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL RATES OF 2.5 TO 3 INCHES PER HOURS MAY RESULT IN PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
Special weather statement, Aug 30, 4:32 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 432 PM EDT WED AUG 30 2006 NCZ015-016-031-032-302130- CAMDEN NC-CHOWAN NC-PASQUOTANK NC-PERQUIMANS NC- 432 PM EDT WED AUG 30 2006 ...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HERTFORD...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WINFALL AT 440 PM EDT...CHAPANOKE AT 450 PM EDT...OKISKO AT 455 PM EDT...WOODVILLE AT 500 PM EDT...NIXONTON AT 505 PM EDT...SYMONDS CREEK AT 510 PM EDT. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS. EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 33
Special weather statement, Aug 30, 4:57 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 457 PM EDT WED AUG 30 2006 VAZ087-088-092-302145- GREENSVILLE VA-SOUTHAMPTON VA-SUSSEX VA- 457 PM EDT WED AUG 30 2006 ...THUNDERSTORMS OVER SUSSEX...SOUTHAMPTON AND GREENSVILLE COUNTIES... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FROM CENTRAL SUSSEX COUNTY TO CENTRAL GREENSVILLE COUNTY...OR FROM 12 MILES SOUTHWEST OF WAVERLY TO EMPORIA...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR... LUMBERTON AROUND 505 PM... LITTLETON AROUND 510 PM... ADAMS GROVE AROUND 520 PM... JOYNER AROUND 530 PM... DREWRYVILLE AROUND 540 PM... MANRY AROUND 545 PM... WIND GUSTS TO 30 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. **FILL-IN** MPH ARE EXPECTED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
Special weather statement, Aug 30, 5:33 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 533 PM EDT WED AUG 30 2006 NCZ013>017-030>032-102-VAZ097-098-302245- BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-GATES NC-HERTFORD NC-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 533 PM EDT WED AUG 30 2006 ...LINE OF THUNDERSTORMS CONTINUING TO MOVE THROUGH NORTHEAST NORTH CAROLINA AND SOUTHERN PORTIONS OF SOUTHEAST VIRGINIA... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GATESVILLE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CARTER AT 540 PM EDT...SIGN PINE AT 550 PM EDT...HOBBSVILLE AT 555 PM EDT...SANDY CROSS AT 605 PM EDT... PEACH AT 610 PM EDT...WHITESTON AT 615 PM EDT. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. HEAVY RAINFALL RATES OF 1 TO 2 INCHES...AND LOCALLY 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 33
Special weather statement, Aug 30, 5:46 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 546 PM EDT WED AUG 30 2006 NCZ012-VAZ065-066-079-087-088-092-302245- BRUNSWICK VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA- 546 PM EDT WED AUG 30 2006 ...LINE OF THUNDERSTORMS MOVING INTO SOUTHERN CENTRAL VIRGINIA... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES SOUTHWEST OF DAHLIA TO 16 MILES SOUTHWEST OF CHASE CITY...OR FROM ROANOKE RAPIDS TO 8 MILES NORTHEAST OF VIRGILINA...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR... JOHN H KERR DAM AROUND 555 PM EDT... GASTON AROUND 600 PM EDT... EBONY AROUND 635 PM EDT... BRACEY AROUND 640 PM EDT... GASBURG AROUND 645 PM EDT... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 33
Special weather statement, Aug 30, 6:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 612 PM EDT WED AUG 30 2006 NCZ012-VAZ065-066-079-080-087-088-092-302330- BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA- 612 PM EDT WED AUG 30 2006 ...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO EXTREME SOUTH CENTRAL VIRGINIA... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM 14 MILES SOUTHWEST OF CHASE CITY TO 10 MILES SOUTHEAST OF DAHLIA...OR FROM 7 MILES SOUTHWEST OF REDOAK TO 10 MILES SOUTHEAST OF DAHLIA...MOVING NORTHEAST AT 10 MPH. SOME AREAS TO BE AFFECTED BY THE THUNDERSTORMS INCLUDE... DAHLIA AROUND 620 PM EDT... SOUTH HILL AROUND 645 PM EDT... CHASE CITY AROUND 655 PM EDT... EMPORIA AROUND 710 PM EDT... LAWRENCEVILLE AROUND 715 PM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL RATES OF 3 TO 4 INCHES PER HOUR WILL RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:18 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Surry, Sussex | 42 min |
| Aug 29, 8:45 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Aug 29, 8:52 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin | 38 min |
| Aug 29, 9:46 PM EDT | Special Marine Warning | AKQ | 89 min | |
| Aug 29, 10:00 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Aug 29, 11:09 PM EDT | Special Marine Warning | AKQ | 96 min | |
| Aug 30, 4:12 AM EDT | Flash Flood Watch | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more | 68 hr |
| Aug 30, 7:49 PM EDT | Flash Flood Warning | AKQ | Dinwiddie | 116 min |
| Aug 29, 9:46 PM EDT | Severe Thunderstorm Warning | AKQ | Gates, Hertford | 44 min |
| Aug 30, 6:11 PM EDT | Flash Flood Warning | AKQ | Pasquotank, Perquimans | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.